# SDR CA120306009

- Difficulty date: March 5, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Cessna 182S
- Aircraft time: 3,208 hours
- Engine: Lyc IO540AB1A5
- Propeller: Mcauly B3D36C431
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Exhaust Valve
- Condition: Seized
- Location: Cylinder
- Part time: 1,356 hours
- Component: Cylinder, Lyc
- Component part number: LW13870
- Stage of operation: CR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

(CAN) AFTER LEVELING OFF AT 4000` ENGINE WAS RUNNING FINE FOR ABOUT A MINUTE.  SUDDENLY THERE WAS A SMALL VIBRATION THAT LASTED ABOUT 30 SECONDS THEN IT TURNED INTO A LARGE VIBRATION THAT GOT WORSE.  PILOT REQUESTED IMMEDIATE LANDING AND REDUCED POWER WHICH CAUSED THE VIBRATION TO BE LESS NOTICEABLE. LANDED WITH ABOUT 15" MANIFOLD PRESSURE ANY LOWER THAN THAT VIBRATION GOT WORSE AGAIN.  LANDED WITH OUT INCIDENT TURNED OFF RUNWAY AND SHUTDOWN ENGINE.  MAINTENANCE STAFF TOWED ACFT TO HANGER. REMOVED COWLING AND FOUND THAT NR 6 EXHAUST VALVE HAD STUCK OPEN CAUSING THE PUSH ROD TO BEND.  THIS IS THE SECOND TIME THIS ACFT HAS STUCK A VALVE THE FIRST ONE BEING AT 710HRS SINCE O/H.  NEW CYLINDER WILL BE INSTALLED.
